Drug-induced Acute Pancreatitis in a Bodybuilder

A Case Report

Seyed Ali Safizadeh Shabestari; Samuel B. Ho; Priyadarshini Chaudhary; Rahul A. Nathwani

Disclosures

J Med Case Reports. 2022;16(114) 

In This Article

Conclusion

Athletes and bodybuilders risk using unknown or unregulated substances without medical advice that can harm them through mechanisms not well understood. Among these are "drug cocktails" such as the multiple AAS, clenbuterol, and growth hormone regimen that appears to have caused acute pancreatitis in our patient. Since this is the first case report on the potential toxicity of fluoxymesterone, mesterolone, drostanolone propionate, stanozolol, testosterone enanthate, testosterone propionate, and clenbuterol to the pancreas, we stress that further research is required to understand the mechanism of this combination of drugs in causing DIAP. Users must be aware of the potentially dangerous side effects of uncontrolled consumption and purchasing of such supplements and medications from unknown suppliers, and clinicians should be alert to the possibility of drug-induced pancreatitis in bodybuilders and other athletes.

processing....